Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jul 17, 2000, 4:17 PM MDT for Daggett County, Utah. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 17, 2000, 4:17 PM MDT (22:17 UTC)
- Expired
- Jul 17, 2000, 5:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County Daggett County, UT
The radar
The Grand Junction radar (KGJX), 231 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 4:30 PM MDT | Hail 0.75 | Dutch John, UT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGJT 172217 SVRGJT UTC009-172300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 417 PM MDT MON JUL 17 2000 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DAGGETT COUNTY IN NORTHEAST UTAH * UNTIL 500 PM MDT * AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL DAGGETT COUNTY...OR ABOUT 23 MILES EAST OF MANILA...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUTCH JOHN AT 430 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 4097 [10944 4084 10928 4099 10899 4117 10921
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:04 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 17, 2:04 PM MDT, 2 hours 13 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 204 PM MDT MON JUL 17 2000 SHOWERS AND A FEW THUNDERSTORMS THIS MORNING CORRELATED WITH ETA 500-300 MB OMEGA AND 300-200 MB LYR POTENTIAL VORT LOBE...WHICH IS MOVING OFF TO THE NE. DRYLINE ON WVPR STLT CROSSING FORECAST AREA (FA) THIS AFTERNOON WITH WITH A FEW GOOD TSTMS AHEAD OF IT AND THEN RATHER SHARP DRYING AND APPARENT LOSS OF LIFT BEHIND IT. A FEW STORMS OVER THE WASATCH AND ABAJO MTNS AT 20Z IN DRIER AREA...BUT NOT MUCH ON VIS STLT ATTM. HOWEVER...CAPE AND THETA-E GRADIENT PROGGED OVER FA AT 00Z TUE...AND MAY BE ENOUGH SUNSHINE THIS AFTERNOON FOR TSTMS TO OVERCOME SUBSIDENCE...SO HESITATE TO PULL TSTMS FROM CURRENT FORECAST BUT WILL GO WITH QUICK END TO ACTIVITY IN MOST AREAS THIS EVENING WITH LOSS OF HEATING. VORT CENTER OVER SRN CA THIS MORNING PROGGED INTO NW AND N UTAH TONIGHT KEEPING MOST LIFT TO OUR NORTHWEST. NOT SURE IF MODELS HAVE GOOD HANDLE ON VORT CTRS...THOUGH...AND WILL KEEP A BIT MORE CLOUDS NORTH TONIGHT. MOISTURE PLUME MOVING INTO BAJA/SRN CA/WRN AZ MAINLY HIGH LEVEL. FOR TUESDAY AND WEDNESDAY...THE RIDGE CENTER ESTABLISHES ITSELF OVER NM AND TX WITH DRIER SW FLOW ACROSS EASTERN UTAH AND WESTERN COLORADO. COOLER AIR ALOFT AND WEAK JET PROGGED ACROSS MUCH OF THE NORTHERN ZONES TUESDAY WEAKENS MORE BY WEDNESDAY. RIPPLES IN FLOW AND DIFFERENTIAL HEATING SHOULD BE ENOUGH FOR SLIGHT CHANCE OF AFTERNOON/EVENING SHOWERS AND TSTMS IN RESIDUAL MOISTURE FOR TUESDAY...AND WILL KEEP SOME MENTION IN THE MOUNTAINS FOR WEDNESDAY. IN THE EXTENDED...BROAD FLAT RIDGE FORECAST ALONG THE SOUTHERN-TIER STATES WILL FAVOR A DRIER W-SW FLOW ACROSS EASTERN UTAH AND WESTERN COLORADO. WILL KEEP CURRENT WORDING OF SLIGHT CHANCE OF AFTERNOON/EVENING THUNDERSTORMS OVER THE MOUNTAINS MAINLY FROM DIFFERENTIAL HEATING. RIDGE EXPECTED TO REBOUND THIS WEEKEND THAT COULD FORETELL `THE NEXT MONSOONAL SURGE OF MOISTURE INTO THE AREA SUNDAY AND EARLY NEXT WEEK. .GJT...NONE. JAD
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.